Thyroid probs, been on 100mcg levo and it needs to be increased feel like crap

Been on the above near on 3 yrs, anyone know why they are increasing it and what is causing me to crash through the floor again? I exercise daily , limited diet feel like I can't do much more....noticed that diabetes has a connection to thyroid so asked them to test for that too, result in tomorrow! (family history)....any advise would be good! Live in UK so they only test T4 and I have no idea why they don't test T3 as well, it seems absurd. Thinking of seeing a Specialist, should I ask to see one? Can't go on with symptoms and merry go round of feeling good one min and crappy the next, running out of idea's on what to do, just need help!

4 Replies

oldestnewest
  • Flo1, It's likely that your own thyroid output has decreased so FT4 is low and TSH high which means 100mcg is no longer sufficient. The dose increase should help relieve symptoms but you should have a follow up thyroid test 6-8 weeks later to check the increase was sufficient. Most people will feel comfortable with TSH around 1.0 and FT4 in the upper quadrant of range.

    NHS rarely tests FT3 unless TSH is suppressed <0.03. They're looking for evidence of high FT3 ie hyperthyroidism, not low FT3 in hypothyroid patients. You can order private thyroid tests to check FT3 from Blue Horizon and Genova via thyroiduk.org.uk/tuk/testin...

    Email louise.warvill@thyroiduk.org.uk for a list of member recommended endos. Most will require a letter of referral from your GP.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Many thanks for that info, it really helps me and I will e mail..big thanks!

  • Exercise uses up T3 and if you don't convert well its really hard to replace it.

  • Thanks, the Receptionist got her sums mixed up , saw the Doc I am actually boarderline on the high side, so he suggested lowering the dose today, No thanks ...I am a lung patient and frankly putting on weight whilst they mess around is a very bad idea as exercise keeps me stable with the rare condition I have since they dont give us therapy for it my genetic condition which has eaten my lungs up I will not let them mess around with weight issues, in the UK I have no choice but to keep slim and carry on as I have. I then went on to ask to see a Specialist he point blank refused but will write to a Endcro and see what they advise, if needs be then and only then I will hope to see one! I have been hypo and had it lowered before to 75mcg, I put on weight with immediate effect!! So no chance on this and with the other horrendous fatal life disease I have which we suspect has cause thyroid anyway, it is complex I have and will write to the private Docs and Specialists in the New Year and hope to get answers on what I actually do ...but decreasing dosage on the hope it brings me back to range a big no go...not with my lungs and how poorly they are and not without any help for the genetic condition I have by way of replacement therapy for the gene I cannot make, not a chance, so I hope they can come back with where and what we do next, I have walked and kept me stable for 5 yrs, without being able to do this I would go into decline and need a double lung transplant as was suggested to me in 2009, after 2 yrs into being diagnosed with the condition, I keep well and slim and I will not jeopardize this for thyroid replacement and boarders because I am a little over on the chart....not a prayer. I hope someone can help me on it, but thanks for the help offered so far ladies No Diabetes so that was at least some good news!! .

You may also like...